Alabama, 2004

Damaging Wind in Alabama, July 26, 2004

July 26, 2004 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 26, 9:11 AM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 9:11 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT MON JUL 26 2004

.UPDATE...

WILL BE A TRICKY TEMPERATURE FORECAST FOR THIS AFTERNOON.
MONTGOMERY IS DOING ITS USUAL WARMUP THING...BUT LOTS OF CLOUDS
ELSEWHERE ARE KEEPING TEMPERATURES DOWN.  INVERTED SURFACE TROF/COLD
FRONT STILL A BIT BACK TO THE WEST OF ALABAMA SHOULD HELP KICK OFF
MORE STORMS THIS AFTERNOON.  FLY IN THE OINTMENT IS THE BIG COMPLEX
OF THUNDERSTORMS JUST OFF THE GULF COAST.  QUESTION IS DOES THIS BIG
MASS OF CONVECTION PULL THE OL CUT OFF MOISTURE FROM GETTING INTO
CENTRAL ALABAMA TRICK?

WILL HAVE UPDATES OUT BEFORE NOON TO ADJUST TEMPS AS NEEDED.  WILL
PROBABLY BACK OFF ON THE HEAVY RAINFALL THREAT...BUT KEEP THE LIKELY
POPS FOR THE AFTERNOON.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

61
Hazardous weather outlook, Jul 26, 12:04 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT MON JUL 26 2004

ALZ011>015-017>050-271230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
104 PM CDT MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT)

STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE
ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED.

WET MICROBURST POTENTIAL THIS AFTERNOON:
BIRMINGHAM...LOW
MONTGOMERY...MODERATE

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 12:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CDT MON JUL 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             FULTONDALE              33.62N 86.80W
07/25/2004  0.75 INCH        JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZE HAIL IN FULTONDALE.

0229 PM     HAIL             FULTONDALE              33.62N 86.80W
07/25/2004  0.75 INCH        JEFFERSON          AL   AMATEUR RADIO

            ADDITIONAL PENNY SIZED HAIL

0235 PM     HAIL             HOOVER                  33.38N 86.82W
07/25/2004  0.88 INCH        JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZED HAIL

0240 PM     HAIL             HOOVER                  33.38N 86.82W
07/25/2004  0.75 INCH        JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN THE BLUFF PARK AREA OF HOOVER

0250 PM     HAIL             1 W HOOVER              33.38N 86.84W
07/25/2004  0.75 INCH        JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL JUST WEST OF HOOVER

0310 PM     TSTM WND GST     INVERNESS               33.40N 86.72W
07/25/2004  60 MPH           SHELBY             AL   PUBLIC

            FORMER NWS EMPLOYEE REPORTED 60 MPH WINDS AND TREES DOWN
            IN THE GREYSTONE AREA OF NORTH SHELBY COUNTY.

0321 PM     HAIL             WOODSTOCK               33.21N 87.15W
07/25/2004  0.75 INCH        BIBB               AL   PUBLIC

            PENNY SIZED HAIL

0425 PM     HAIL             HALEYVILLE              34.24N 87.62W
07/25/2004  0.88 INCH        WINSTON            AL   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN HALEYVILLE

0430 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
07/25/2004                   WINSTON            AL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN HALEYVILLE

0441 PM     HAIL             NORTHPORT               33.24N 87.59W
07/25/2004  0.75 INCH        TUSCALOOSA         AL   EMERGENCY MNGR

            PENNY SIZE HAIL IN NORTHPORT.

0443 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
07/25/2004                   WINSTON            AL   LAW ENFORCEMENT

            BUILDING DESTROYED AT THE INTERSECTION OF ALABAMA AVE AND
            21ST STREET IN DOWNTOWN HALEYVILLE FROM DOWNBURST.

0456 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
07/25/2004                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON HUDSON ST.

0457 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
07/25/2004                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ALONG HWY 171.

0500 PM     TSTM WND DMG     JACKSONVILLE            33.81N 85.76W
07/25/2004                   CALHOUN            AL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN JACKSONVILLE

0515 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
07/25/2004                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ALONG HWY 69 IN NORTHPORT.

0518 PM     TSTM WND DMG     4 E OXFORD              33.60N 85.76W
07/25/2004                   CALHOUN            AL   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR DEARMANVILLE

&&

KH

The radar

The Birmingham radar (KBMX), 64 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
July 26, 1:45 PM CST
Where
St. Clair County, Pell City
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
33.583, -86.283

Several trees and power lines were blown down in the Pine Harbor area. One of the trees landed on a building at the Pine Harbor Country Club.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417218.